Bijective Disjointness Preserving Operators

  • Yuri Abramovich
  • Arkady Kitover
Conference paper


A linear operator T: XY between vector lattices is said to be disjointness preserving if T sends disjoint elements in X to disjoint elements in Y. Let T: XY be a bijective disjointness preserving operator, and so the inverse operator T -1 exists. In this paper we discuss the most recent results regarding the following problem: when is T -1 disjointness preserving? Apart from presenting several counterexamples to this problem we also formulate many sufficient conditions for the affirmative answer to it.


Vector Lattice Banach Lattice Compact Hausdorff Space Nonzero Ideal Weighted Composition Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Y. A. Abramovich, Multiplicative representation of operators preserving disjointness, Netherl. Acad. Wetensch. Proc. Ser. A 86 (1983), 265–279.MathSciNetGoogle Scholar
  2. 2.
    Y. A. Abramovich, E. L. Arenson, and A. K. Kitover, Banach C(K)-modules and operators preserving disjointness, Pitman Research Notes in Mathematical Series #277, Longman Scientific & Technical, 1992.Google Scholar
  3. 3.
    Y. A. Abramovich and A. K. Kitover, A solution to a problem on invertible disjointness preserving operators, Proc. Amer. Math. Soc. 126 (1998), 1501–1505.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Y. A. Abramovich, A. I. Veksler, and A. V. Koldunov, Operators preserving disjointness, Dokl. Akad. Nauk. USSR 248 (1979), 1033–1036.MathSciNetGoogle Scholar
  5. 5.
    Y. A. Abramovich, A. I. Veksler, and A. V. Koldunov, Operators preserving disjointness, their continuity and multiplicative representation, Linear operators and their appl. Sbornik Nauchn. Trudov, Leningrad (1981), 13-34.Google Scholar
  6. 6.
    C. D. Aliprantis and O. Burkinshaw, Positive Operators, Academic Press, New York & London, 1985.MATHGoogle Scholar
  7. 7.
    J. Araujo, E. Beckenstein, and L. Narici, When is a separating map biseparating?, Archiv der Math. 67 (1996), 395–407.MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    A. V. Bukhvalov, A. E. Gutman, V. B. Korotkov, A. G. Kusraev, S. S. Kutateladze, and B. M. Makarov, Vector lattices and integral operators, Mathematics and its Applications, #358, Kluwer, Dordrecht, 1996 (Translated from the 1992 Russian original).Google Scholar
  9. 9.
    A. Gutman, Locally one-dimensional K-spaces and σ-distributive Boolean algebras, Sibirian Adv. Math. 5 (1995), 99–121.Google Scholar
  10. 10.
    C. B. Huijsmans, Disjointness preserving operators on Banach lattices, Operator Theory in Function Spaces and Banach Lattices, Operator Theory Advances and Applications 75 (1995), 173–189.MathSciNetGoogle Scholar
  11. 11.
    C. B. Huijsmans and B. de Pagter, Invertible disjointness preserving operators, Proc. Edinburgh. Math. Soc. (2) 37 (1993), 125–132.CrossRefGoogle Scholar
  12. 12.
    C. B. Huijsmans and A. W. Wickstead, The inverse of band preserving and disjointness preserving operators, Indag. Math. 3 (1992), 179–183.MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    K. Jarosz, Automatic continuity of separating linear isomorphisms, Canad. Math. Bull. 33 (1990), 139–144.MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    A. V. Koldunov, Hammerstein operators preserving disjointness, Proc. Amer. Math. Soc. 123 (1995), 1083–1095.MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    P. Meyer-Nieberg, Banach Lattices, Springer, Berlin Heidelberg New York, 1991.MATHCrossRefGoogle Scholar
  16. 16.
    H. H. Schaefer, Banach Lattices and Positive Operators, Springer, Berlin Heidelberg New York, 1974.MATHGoogle Scholar
  17. 17.
    B. Z. Vulikh, Introduction to the theory of partially ordered spaces, Wolters-Noordhoff Sci. Publication, Groningen, 1967.MATHGoogle Scholar
  18. 18.
    A. C. Zaanen, Riesz Spaces II, North-Holland, Amsterdam, 1983.MATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin · Heidelberg 1998

Authors and Affiliations

  • Yuri Abramovich
    • 1
  • Arkady Kitover
    • 2
  1. 1.Department of Mathematical SciencesIUPUIIndianapolisUSA
  2. 2.Department of MathematicsCCPPhiladelphiaUSA

Personalised recommendations